# SDR TAOA129707

- Difficulty date: December 25, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N924TS
- Make and model: Boeing 727227
- Aircraft serial: 21041
- System (JASC): 2740 · Stabilizer Control System
- Part: Chain
- Part number: 50556011
- Condition: Failed
- Location: Stab Trim
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

FLT 6140 - LGA-BOS - THE STABILIZER TRIM FAILED.  A LOUD BANG WAS HEARD WHEN THE TRIM WAS ELECTRICALLY OPERATED.  BICYCLE CHAIN THAT RUNS FROM THE MANUAL CONTROL WHEEL DOWN TO THE CABLE SPOOL HAD SEPARATED.  A CLOSER INSPECTION REVEALED THE MASTER LINK ON THE CHAIN CONTAINED ONLY ONE REMOVABLE LINK INSTEAD OF TWO.  THE SINGLE MASTER LINK FAILED CAUSING THE CHAIN TO COME OFF AND JAMMING THE SYSTEM.  THE CHAIN WAS REPLACED WITH A NEW ONE.  THE CHAIN SPROCKET AND THE STABILIZER BRAKE ASSY WERE REPLACED AS A PRECAUTION.  (M)
